Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Headache and Vomiting Spells
May 27, 2005

Dear Doctor:

I was diagnosed HIV+ in February 2003. I currently am undetectable with a CD4 count of 688. I have been taking Combivir and Viramune since April 2003. So here is my question. At least 3 times a year I will have a 24-hour period of extreme vomiting and nauseau (I can't even keep water down). Sometimes it is accompanied by severe headache pain. It generally lasts about 24 hours and then I'm fine. Could this be salmonellaosis? I never had this prior to being diagnosed with HIV. Otherwise, I am a healthy 41-year old male who works out at the gym 4 days a week and eats a healthy, well-balanced diet. Thanks for your reply.

Response from Dr. Henry

An occult GI infection like salmonella is possible though that history would be unusual for that. Gallbladder or pancreatic disease are possibilities. Stool anaylsis, test for H pylori, an abdominal ultrasound, a good exam and history-all might be useful to shed light on your recurrent problem. There are patients who seem to occasionally become sensitive to the side effects of HIV drugs or an intermittent basis (? when another factor such as diet/stress etc added to the mix). KH



Previous
Allergies to ingrediaents in beer
Next
Recently diagnosed - early days

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement